I have hives a large patch over my eye causing the eye to swell almost shut. What can I do
Treatment of Hives
Treatment may not be needed if the hives are mild. They may disappear on their own. To reduce itching and swelling:
Avoid hot baths or showers.
Avoid irritating the area with tight-fitting clothing.
Take antihistamines. Diphenhydramine is considered most effective, but may make some people tired. Other options include loratadine or cetirizine.
If your reaction is severe, especially if the swelling involves your throat, you may require an emergency shot of epinephrine (adrenaline) or steroids. Hives in the throat can block your airway, making it difficult to breathe.
Read more at : https://www.drugs.com/enc/hives.html
Benadryl (or it's store brand equivalent) is a popular antihistimine for hives and allergic reactions. In your case, I would take it orally as opposed to the cream due to the location of your hives. Sweat may cause residue from the cream to enter your eye. In any case, never use both the oral version and the topical version together. That is too much antihistimine for your body to process. You can use a cold, moist compress, or ice pack, on the hives themselves to lessen swelling and temporarily lessen itching. And don't use cosmetics, moisturizers, etc... on that area. Should your hives become significantly worse, or spread any closer to your eye, please see your Dr. I hope you have a speedy recovery! :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Oct 2009 • 1 answer
Posted 29 Aug 2010 • 1 answer
I am a nurse, was destroying fentanyl patches and accidentaly came into contact with the medication?
Posted 3 Oct 2010 • 1 answer
I've been on Spiriva for like 5 yrs. + BP & lipitor. Since then i've been getting hives, n.e.1 else?
Posted 6 Jan 2012 • 1 answer
Posted 4 Jun 2016 • 0 answers